Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 12, 2015, 9:06 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2015, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 13, 2015, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 197 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
522
WGUS54 KCRP 130206
FFWCRP
TXC479-130500-
/O.NEW.KCRP.FF.W.0015.150413T0206Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
906 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL MIDNIGHT CDT
* AT 905 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAREDO...RIO BRAVO...BOTINES...LAREDO INTERNATIONAL AIRPORT...
DOCTORS HOSPITAL OF LAREDO...TEXAS A&M INTERNATIONAL UNIVERSITY...
ORVIL...UNITEC INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE...ST
AUGUSTINE HIGH SCHOOL SOUTH LAREDO...LAREDO COUNTRY CLUB...UNITED
SOUTH HIGH SCHOOL AND RIO BRAVO--EL CENIZO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2741 9949 2745 9950 2749 9948 2750 9950
2750 9953 2757 9951 2758 9953 2761 9954
2761 9956 2781 9958 2778 9936 2738 9927
2735 9951
$$
TE1 follow-up statement
454
WGUS74 KCRP 130358
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1058 PM CDT SUN APR 12 2015
TXC479-130407-
/O.CAN.KCRP.FF.W.0015.000000T0000Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
1058 PM CDT SUN APR 12 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. SOME LIGHT TO MODERATE RAIN WILL CONTINUE UNTIL ABOUT
1230 AM. NO FLOODING WAS REPORTED IN THE CITY OF LAREDO.
LAT...LON 2741 9949 2745 9950 2749 9948 2750 9950
2750 9953 2757 9951 2758 9953 2761 9954
2761 9956 2781 9958 2778 9936 2738 9927
2735 9951
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 6:36 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 12, 6:36 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 636 PM CDT SUN APR 12 2015 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS. && .AVIATION...A LINE OF CONVECTION IN MEX IS EXPECTED TO IMPACT THE LRD AREA BETWEEN 02-04Z. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE LRD AREA UNTIL 05Z. THE LINE MAY BE WEAKENING AS IT MOVES FARTHER E BUT MAY STILL HAVE STRONG CONVECTION IMPACTING ALI BETWEEN 03-06Z...CRP BETWEEN 04-07Z AND VCT 05-09Z. ONCE THE LINE EXITS THE REGION...RESIDUAL SHRA OR RAIN WILL REMAIN POSSIBLE ALONG PATCHY FOG. CIGS/VSBYS ARE EXPECTED TO LOWER TO IFR/LIFR LEVELS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR THROUGH MID TO LATE MORNING ON MONDAY...HOWEVER THERE IS A CHANCE OF ANOTHER ROUND OF CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 82 70 82 67 / 70 50 20 50 20 VICTORIA 69 81 68 81 64 / 70 60 20 40 20 LAREDO 67 86 67 86 64 / 80 20 20 30 20 ALICE 69 85 68 85 66 / 70 40 20 40 20 ROCKPORT 71 78 70 79 68 / 70 60 20 50 20 COTULLA 65 85 65 83 61 / 80 20 20 20 20 KINGSVILLE 70 84 69 84 67 / 70 50 20 50 20 NAVY CORPUS 71 78 71 79 69 / 70 60 20 50 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
Hazardous weather outlook, Apr 12, 6:17 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 617 PM CDT SUN APR 12 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-132330- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 617 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS UNTIL MIDNIGHT TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. ADDITIONAL STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS WILL STILL BE POSSIBLE ON MONDAY...MAINLY ALONG THE COAST EARLY IN THE MORNING AND OVER THE NORTHERN COASTAL BEND AND VICTORIA AREA THROUGH MONDAY EVENING. A SEVERE STORM COULD NOT BE RULED OUT MAINLY OVER THE NORTHERN COASTAL BEND AND VICTORIA AREA MONDAY. THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY. AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE WEATHER IS LOW. HOWEVER...CONTINUED RAINFALL THROUGH THE END OF THE WEEK COULD RESULT IN A CHANCE FOR SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED ACROSS THE RIO GRANDE PLAINS THIS EVENING.
In the hours before
Special weather statement, Apr 12, 3:17 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 PM CDT SUN APR 12 2015 TXZ229>234-239>247-130500- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 317 PM CDT SUN APR 12 2015 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTH TEXAS THIS EVENING AND TONIGHT... THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...COPIOUS MOISTURE...AND ATMOSPHERIC INSTABILITY...WILL RESULT IN THE DEVELOPMENT AND MOVEMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS THIS EVENING AND TONIGHT. IN PARTICULAR...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD ACROSS NORTHEASTERN MEXICO...WEST OF SOUTH TEXAS... LATE THIS AFTERNOON. THIS LINE IS EXPECTED TO MOVE ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTY REGIONS THIS EVENING AND EARLY TONIGHT...THEN ENTER THE COASTAL BEND AND VICTORIA CROSSROADS BEFORE MIDNIGHT MONDAY MORNING. BASED ON EXPECTED ATMOSPHERIC CONDITIONS...SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT-LINE WIND AND LARGE HAIL. LOCALLY HEAVY RAINFALL... RESULTING IN LOCALIZED FLASH FLOODING...MAY ALSO OCCUR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND/OR OTHER MEDIA OUTLETS...FOR THE LATEST INFORMATION REGARDING THIS DEVELOPING WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE. 87
Special weather statement, Apr 12, 7:03 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT SUN APR 12 2015
TXZ239-130100-
WEBB-
703 PM CDT SUN APR 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WEBB
COUNTY...
AT 702 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 20 MILES SOUTHWEST OF ROSITA SOUTH TO 28 MILES
SOUTHWEST OF CHUPADERA RANCH AIRPORT TO 58 MILES WEST OF COLUMBIA
BRIDGE...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT...RANCHOS PENITAS WEST AND COLUMBIA BRIDGE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 9979 2768 9955 2765 9965 2766 9971
2772 9976 2774 9980 2778 9982 2776 9984
2779 9985 2780 9988 2784 9988 2788 9991
2791 9990 2794 9994 2798 9993 2800 9999
2807 10002 2809 10005 2815 10008 2820 10021
TIME...MOT...LOC 0002Z 272DEG 35KT 2844 10069 2803 10050 2754 10066
TESpecial weather statement, Apr 12, 8:18 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
818 PM CDT SUN APR 12 2015
TXZ229-239-130145-
WEBB-LA SALLE-
818 PM CDT SUN APR 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
AT 816 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GILSON GROVES TO 31 MILES SOUTHWEST OF EL
CENIZO...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...ENCINAL...RIO BRAVO...EL CENIZO...BOTINES...LAREDO
INTERNATIONAL AIRPORT...RANCHITOS LAS LOMAS...TEXAS A&M INTERNATIONAL
UNIVERSITY...COLUMBIA BRIDGE...ORVIL...UNITED SOUTH HIGH SCHOOL...
RANCHOS PENITAS WEST...CALLAGHAN...LAS TIENDAS...DOCTORS HOSPITAL OF
LAREDO...LA ESPERANZA RANCH AIRPORT...RIO BRAVO--EL CENIZO...UNITEC
INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE AND ST AUGUSTINE HIGH
SCHOOL SOUTH LAREDO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2730 9949 2731 9954 2741 9949 2749 9948
2750 9953 2757 9951 2764 9960 2766 9971
2778 9982 2780 9988 2791 9990 2794 9994
2820 9982 2820 9940 2829 9939 2829 9920
2727 9915 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0116Z 249DEG 45KT 2822 9969 2714 9996
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:03 PM CDT | Special Weather Statement | CRP | 57 min | |
| Apr 12, 7:16 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 44 min |
| Apr 12, 8:18 PM CDT | Special Weather Statement | CRP | Webb | 27 min |
| Apr 12, 8:40 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| Apr 12, 9:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| Apr 12, 9:35 PM CDT | Special Weather Statement | CRP | Webb | 55 min |
| Apr 12, 9:58 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 47 min |
| Apr 12, 10:05 PM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen, Webb | 3 hr |
| Apr 12, 10:05 PM CDT | Special Weather Statement | CRP | McMullen | 55 min |
| Apr 12, 10:30 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 45 min |
| Apr 12, 10:38 PM CDT | Special Weather Statement | CRP | Live Oak, McMullen | 52 min |
| Apr 12, 10:48 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Live Oak, McMullen | 3 hr |
| Apr 12, 10:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Apr 12, 11:18 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Jim Wells, Kleberg, Nueces, San Patricio | 42 min |
| Apr 12, 11:20 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 115 min |
| Apr 12, 11:27 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Apr 12, 11:51 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Jim Wells, Kleberg, Live Oak, Nueces and 2 more | 32 min |
| Apr 12, 11:56 PM CDT | Areal Flood Advisory | CRP | Bee | 2 hr |
| Apr 12, 11:59 PM CDT | Special Weather Statement | CRP | Bee, Goliad | 61 min |
| Apr 13, 12:07 AM CDT | Special Marine Warning | CRP | 113 min | |
| Apr 13, 12:13 AM CDT | Special Marine Warning | CRP | 32 min | |
| Apr 13, 12:26 AM CDT | Areal Flood Advisory | CRP | Bee, Live Oak, San Patricio | 2 hr |
| Apr 13, 12:33 AM CDT | Special Weather Statement | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio | 57 min |
| Apr 13, 1:04 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Victoria | 116 min |
| Apr 13, 1:15 AM CDT | Special Marine Warning | CRP | 60 min | |
| Apr 13, 1:29 AM CDT | Special Weather Statement | CRP | Calhoun, Goliad, Victoria | 61 min |
| Apr 13, 1:39 AM CDT | Areal Flood Advisory | CRP | Refugio, Victoria | 3 hr |
| Apr 13, 1:49 AM CDT | Special Marine Warning | CRP | 86 min | |
| Apr 13, 4:57 PM CDT | Special Weather Statement | CRP | Bee | 33 min |
| Apr 13, 5:10 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 2 hr |
| Apr 13, 5:52 PM CDT | Special Weather Statement | CRP | Goliad | 23 min |
| Apr 13, 5:56 PM CDT | Special Weather Statement | CRP | Live Oak | 34 min |
| Apr 13, 6:06 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 114 min |
| Apr 13, 6:43 PM CDT | Special Weather Statement | CRP | Victoria | 32 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.